Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Rashes on upper chest, neck, arms, legs after taking Trileptal, prozac. Is it drug rash?

I had been on Topomax 300mg for about 5 years along with Zoloft 200mg. I went to a new doctor and he switched me to Trileptal 900mg and Prozac 60mg. Although the confusion, dizziness and "fuzzy brain" side effects of Topamax have ended, I now have a very ugly rash on my upper chest/neck, arms, legs and back of my hands. I went to a dermatologist and he is not sure that the rash is caused by Trileptal because it started about 2 months after I changed medications and it is not all over - just on my extremities. Could it still be a drug rash?
Asked On : Tue, 15 Oct 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Yes, indeed : the rashes are likely due to allergic reaction to Trileptal. Take anti-histaminics and short course of oral steroid pills for the rashes.

Consult your treating doctor at the earliest for change to an alternative/equally effective medicine.

Hope I have answered your query.

Dr. Rakesh Karanwal
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor